Alert archive / New York / Wind Advisories in 2011

Wind Advisory 11, NWS Albany, NY

December 28, 2011Bennington County, Windham County, Vermont; Berkshire County, Massachusetts; 10 counties in New York

NWS Albany, NY issued this wind advisory at Dec 28, 2011, 3:33 AM EST for Bennington County, Windham County, Vermont; Berkshire County, Massachusetts; 10 counties in New York. It took effect at Dec 28, 2011, 10:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2011, 3:33 AM EST (08:33 UTC)
In effect from
Dec 28, 2011, 10:00 AM EST
Expired
Dec 28, 2011, 4:22 PM EST
In force
6 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Albany County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 31 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 742 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
742 m²/s²
0-3 km storm-relative helicity
1202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WWUS71 KALY 280833
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
333 AM EST WED DEC 28 2011

MAZ001-025-NYZ032-033-038>040-042-047-048-051-058-063-082-VTZ013-
014-282200-
/O.NEW.KALY.WI.Y.0011.111228T1500Z-111229T0500Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...WARRENSBURG...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...ALTAMONT...HUNTER...
TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...
MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE
333 AM EST WED DEC 28 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
EST TONIGHT. 

* LOCATIONS...SOUTHERN ADIRONDACKS...MOHAWK VALLEY...EASTERN
  CATSKILLS...SOUTHERN GREEN MOUNTAINS...AND BERKSHIRES.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...WEST TO NORTHWEST 20 TO 35 MPH WITH GUSTS 46 TO 57 MPH.

* TIMING...MID MORNING UNTIL MIDNIGHT TONIGHT.

* IMPACTS...ISOLATED DOWNED TREES...LIMBS AND POWER LINES WHICH
  MAY RESULT IN SOME POWER OUTAGES. OBJECTS NOT SECURED MAY BE
  BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
613 
WWUS71 KALY 281537
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1037 AM EST WED DEC 28 2011

MAZ001-025-NYZ032-033-038>040-042-047-048-051-058-063-082-VTZ013-
014-282200-
/O.CON.KALY.WI.Y.0011.000000T0000Z-111229T0500Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...WARRENSBURG...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...ALTAMONT...HUNTER...
TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...
MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE
1037 AM EST WED DEC 28 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* LOCATIONS...SOUTHERN ADIRONDACKS...MOHAWK VALLEY...EASTERN 
  CATSKILLS...SOUTHERN GREEN MOUNTAINS...AND THE BERKSHIRES. 

* HAZARDS...STRONG AND GUSTY WINDS.

* WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING..THROUGH THIS EVENING.

* IMPACTS...ISOLATED DOWNED TREES...LIMBS AND POWER LINES WHICH 
  MAY RESULT IN SOME POWER OUTAGES. OBJECTS NOT SECURED MAY BE 
  BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
730 
WWUS71 KALY 282122
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
422 PM EST WED DEC 28 2011


MAZ001-025-NYZ032-033-038>040-042-047-048-051-058-063-082-VTZ013-
014-282230-
/O.CAN.KALY.WI.Y.0011.000000T0000Z-111229T0500Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...WARRENSBURG...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...ALTAMONT...HUNTER...
TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...
MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE
422 PM EST WED DEC 28 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
ADVISORY. 

IT WILL REMAIN RATHER WINDY TONIGHT ACROSS THE HIGHER TERRAIN BUT
THE WIND GUSTS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE
FALLING SHORT OF THE 46 MPH THRESHOLD NEEDED TO JUSTIFY A WIND
ADVISORY. THERE MIGHT STILL SOME LOCAL GUSTS OCCASIONALLY EXCEEDING
45 MPH BUT THAT WILL BE THE EXCEPTION.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Dec 28, 1:24 AM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Dec 28, 1:24 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
124 AM EST WED DEC 28 2011

.SYNOPSIS...
THE LOW PRESSURE CENTER THAT BROUGHT RAIN TO THE REGION ON TUESDAY
WAS JUST SOUTH OF THE CANADIAN BORDER AROUND MIDNIGHT AND HEADED
TOWARD THE GULF OF SAINT LAWRENCE. AS IT CONTINUES TO MOVE AWAY
MUCH COOLER AIR WILL BE BROUGHT INTO THE REGION WITH BLUSTERY
WESTERLY WINDS...ALONG WITH SNOW SHOWERS DOWNWIND FROM THE GREAT
LAKES. THE WINDS WILL SUBSIDE SOME AS HIGH PRESSURE MOVES IN LATE
WEDNESDAY NIGHT.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 1245 AM...BULK OF PCPN HAS ENDED ACROSS THE FA WITH CLOUDY
TO MOSTLY CLOUDY CONDITIONS AND SLOWLY FALLING TEMPS EXPECTED FOR
THE DURATION OF THE NIGHT. SOME LAKE ENHANCED PCPN STILL EXPECTED
ACROSS NORTHERN HERKIMER AND HAMILTON COUNTIES ESPECIALLY FROM
LATER TONIGHT THROUGH THIS MORNING AND WILL LEAVE ADVISORY IN
PLACE ACROSS THESE ZONES. MAIN FOCUS TODAY WILL BE ON THE WINDS
AND FALLING TEMPS TODAY WHICH WILL RESULT IN BLUSTERY CONDITIONS.
TEMPS ARE EXPECTED TO FALL INTO THE MID TO UPPER TEENS NORTHWEST
AND 20S TO LOWER 30S ELSEWHERE BY LATE THIS AFTERNOON. UPDATED
MOST HOURLY GRIDS WITH THIS UPDATE TO BETTER REFLECT CURRENT TRENDS.

AS OF 1030 PM...MAIN PRECIP SHIELD WAS QUICKLY ADVANCING NORTH AND
EAST WITH IMPROVEMENTS UNDERWAY.  ADJACENT WESTERN NEW ENGLAND
COUNTIES SHOULD EXPERIENCE A RAPID DECREASE IN PRECIP COVERAGE AND
INTENSITY THROUGH 11 PM.  SOME DEFORMATION PRECIP MAY IMPACT
PORTIONS OF HERKIMER AND HAMILTON COUNTIES AS THIS STORM TRACKS INTO
NEW ENGLAND.  TEMPERATURES ARE ALL ABOVE FREEZING AND WE HAVE LIKELY
HIT OUR WARMEST PART OF THE OVERNIGHT.  MAIN UPDATE WAS TO THE
POPS/WX/TEMPERATURES.

AS OF 820 PM...PER MESONET OBSERVATIONS...TEMPERATURES WERE ABOVE
FREEZING /COULD BE A COUPLE SPOTS ACROSS THE SOUTHERN GREENS AND THE
DACKS WHERE TEMPERATURES COULD BE AT 32F/ FOR THE MAJORITY OF THE
CWFA.  REGIONAL H2O VAPOR LOOP OVERLAY WITH HOURLY 300MB RUC
ANALYSIS REVEALS AN INCREASING DIFFLUENT FLOW OVER THE REGION THANKS
TO A COUPLED JET STRUCTURE.  IN FACT...WE ARE SEEING A RENEWED
REGION OF PRECIPITATION THAT WILL TRANSVERSE OVER THE AREA THE NEXT
COUPLE OF HOURS WITH THE SURFACE LOW TRACKING OVER CENTRAL NY.  MAIN
UPDATE WAS TO INCREASE QPF...REFRESH HOURLY WEATHER/TEMPERATURE
GRIDS.

AS OF 630 PM...MONITORING A MODERATE-HEAVY BATCH OF PRECIP MOVING
ACROSS EASTERN NY ATTM.  A COUPLE OF REPORTS OF FREEZING RAIN ACROSS
THE DACKS AND MINOR ACCUMULATIONS OF SNOW/SLEET.  PER MESONETS AND
WEBCAMS...SEEMS TEMPERATURES ARE SLOWLY CLIMBING ABOVE FREEZING AS
THIS SHOULD REDUCE THE CHANCE FOR TOO MUCH MORE ACCUMULATIONS.  MAIN
UPDATE WAS TO THOSE SENSITIVE HOURLY TEMPERATURES AND WEATHER TYPE
GRIDS.

REISSUED FORECAST WITH ADJUSTED PRECIPITATION TYPES...TIMING OF
PRECIPITATION TRANSITIONS AND AND SNOWFALL AMOUNTS. THE TEXT IS
STILL A BIT MESSY BUT A LITTLE MORE REPRESENTATIVE THAN THE FIRST
ISSUANCE.

PREV AFD BELOW...

PRECIPITATION IS SPREADING ACROSS THE REGION NOW...MOSTLY AS
RAIN...BUT SOME SNOW HAS BEEN REPORTED IN THE SOUTHERN
ADIRONDACKS...AND SOME SLEET MIXED WITH RAIN IN THE SARATOGA
REGION. CURRENT RADAR SHOWS SOME BRIGHT BANDING IN SOME AREAS...SO
PUTTING A CHANCE OF SLEET FOR THIS EVENING IN MANY AREAS.

SATELLITE AND RADAR TRENDS SUGGEST THE GUIDANCE HS A DECENT HANDLE
ON THE TRACK...TIMING AND THERMAL STRUCTURE OF THE ATMOSPHERE
AROUND OUR REGION. SO...PRECIPITATION LOOKS LIKE IT WILL EXIT
OVERNIGHT...AND ANY UPPER DEFORMATION PRECIPITATION MAY BE
CONFINED TO NORTHERN AREAS ONCE THE STRONG COLD ADVECTION BEGINS
LATER TONIGHT AND TOMORROW MORNING. MOSTLY SNOW IS EXPECTED IN THE
SOUTHERN ADIRONDACKS...WHERE A WINTER WEATHER ADVISORY HAS BEEN
ISSUED. ELSEWHERE...MAINLY RAIN IS EXPECTED...POSSIBLY MIXED WITH
SLEET THIS EVENING...BUT A PERIOD OF SNOW IS POSSIBLE NORTH AND
WEST OF THE CAPITAL DISTRICT BEFORE PRECIPITATION ENDS. WINDS
SHOULD ALSO SHIFT FROM SOUTH TO WEST AND NORTHWEST LATE TONIGHT
AND BECOME QUITE GUSTY. TEMPERATURES WILL HOLD STEADY MUCH OF THE
EVENING..BUT THEN FALL RAPIDLY BEFORE SUNRISE TO LOWS IN THE 20S
TO MID 30S...UPPER 30S TO AROUND 40 IN THE MID HUDSON VALLEY.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/...
WINDS WILL BE QUITE STRONG TOMORROW WITH GUSTS IN SOME AREAS
AROUND 45 MPH...JUST UNDER WIND ADVISORY CRITERIA...BUT MORE THAN
STRONG ENOUGH TO BLOW AROUND OUTDOOR CHRISTMAS DECORATIONS. WINDS
WILL BE MOST GUSTY MIDDAY THROUGH AFTERNOON...AND UPCOMING 00Z
GUIDANCE WILL HELP DECIDE IF A WIND ADVISORY WILL BE NEEDED FOR
TOMORROW.

SOME LAKE EFFECT SNOWS ARE POSSIBLE INTO THE WESTERN MOHAWK VALLEY
AND SOUTHERN ADIRONDACKS...THAT SHOULD DIMINISH THROUGH THE
AFTERNOON. AS THE MEAN WIND FLOW TURNS MORE NORTHWEST DURING THE
AFTERNOON...AND INVERSIONS LOWER A LITTLE...SOME PARALLEL MULTI
BANDS MAY EXTEND INTO THE SCHOHARIE VALLEY AND EASTERN CATSKILLS.

HIGHS WEDNESDAY MAY OCCUR JUST AFTER SUNRISE...BEFORE THE STRONG
COLD ADVECTION BEGINS. TEMPERATURES SHOULD ONLY RISE A DEGREE OR
TWO FROM MORNING LOWS BEFORE FALLING THROUGH THE REST OF THE DAY.
SO TEMPERATURES WEDNESDAY IN THE 20S AND 30S.

WINDS WILL GRADUALLY DIMINISH WEDNESDAY NIGHT AS CLEARING OCCURS.
WINDS WILL LIKELY NOT GO COMPLETELY CALM...THOUGH...SO THERE WILL
BE SOME WIND CHILLS...EVEN APPROACHING ADVISORY CRITERIA IN THE
SOUTHERN ADIRONDACKS. LOWS IN THE TEENS AND SINGLE NUMBERS...WITH
SOME BELOW ZERO VALUES IN THE SOUTHERN ADIRONDACKS. WIND CHILLS
WILL BE NEAR OF BELOW ZERO AT TIMES IN MANY AREAS WEDNESDAY NIGHT.

WEAK HIGH PRESSURE WILL CONTROL OUR WEATHER THURSDAY...WITH LIGHT
WINDS...AND SOME WEAK WARM ADVECTION BEGINNING THURSDAY AFTERNOON
AHEAD OF THE NEXT APPROACHING NORTHERN STREAM SYSTEM. HIGHS IN THE
20S TO LOWER 30S...SOME MID 30S MID HUDSON VALLEY AND NW CT.

NORTHERN STREAM "CLIPPER" WILL TRACK ACROSS THE GREAT LAKES
THURSDAY NIGHT AND FRIDAY WITH A CHANCE FOR SOME LIGHT
ACCUMULATIONS OF SNOW. BOUNDARY LAYER TEMPERATURES SHOULD BE COLD
ENOUGH FOR ANY PRECIPITATION TO BE SNOW SHOWER ACTIVITY THURSDAY
NIGHT WITH LOWS IN THE 20S...SOME LOWER TEENS IN THE SOUTHERN
ADIRONDACKS.

INCREASING SOUTHWEST BOUNDARY LAYER WINDS WILL AID IN SOME
WARMING OF THE BOUNDARY LAYER TEMPERATURES. SO...AREAS FROM THE
CAPITAL DISTRICT SOUTH AND EAST SHOULD SEE SOME OF THE SNOW
SHOWER ACTIVITY CHANGE TO RAIN SHOWERS DURING THE DAY FRIDAY.
HIGHS FRIDAY IN THE UPPER 30S TO MID 40S...AROUND 30 SOUTHERN
ADIRONDACKS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE EXTENDED FORECAST OPENS WITH A SECOND CLIPPER LOW MOVING ACROSS
NY AND NEW ENGLAND FRIDAY NIGHT INTO SATURDAY.  THE ECMWF DRIVES THE
WEAK SFC LOW SOUTH OVER PA...WHILE THE GFS MOVES IT ALONG THE NY-PA
BORDER.  THE VORTICITY ADVECTION ASSOCIATED WITH THE CLIPPER WILL
PRODUCE SOME ISOLD-SCT SNOW SHOWERS. THE LIFT AND MOISTURE
CONVERGENCE IS NOT VERY STRONG...SO WE ARE NOT EXPECTING SIGNIFICANT
SNOW ACCUMULATIONS AT THIS TIME.  THE COLD AIR ADVECTION IN THE WAKE
OF THE CLIPPER IS NOT THAT STRONG WITH H850 TEMPS ONLY FALLING TO
-3C TO -5C FROM KALB NORTH AND WEST.  HIGH PRESSURE BRIEFLY BUILDS
IN OVER THE REGION SATURDAY NIGHT WITH MINS GENERALLY IN THE
20S...EXCEPT FOR SOME TEENS OVER THE SRN DACKS...AND SRN GREENS.

NEW YEARS DAY...THE NEXT DISTURBANCE IN THE W/NW FAST FLOW
APPROACHES QUICKLY FROM THE GREAT LAKES REGION AND ONTARIO.  THIS
FAST MOVING WAVE PASSES WELL NORTH OF THE REGION...THAT THE BOUNDARY
LAYER MAY WARM ENOUGH FOR A MIX OF RAIN AND SNOW SHOWERS ASSOCIATED
WITH THE WARM AIR ADVECTION.  THE BEST CHANCE FOR A PREDOMINANT SNOW
PTYPE WOULD BE NORTH AND WEST OF THE CAPITAL DISTRICT.  WE USED CHC
POPS EVERYWHERE...EXCEPT SLIGHT CHC VALUES IN THE MID HUDSON
VALLEY.  WE FOLLOWED THE GFS/HPC CLOSER HERE...AS THE ECMWF AND CAN
GGEM HAS THE WAVE FURTHER NORTH OF THE REGION FOR LITTLE PCPN.

SUNDAY NIGHT INTO MONDAY...THE ECMWF AND CANADIAN GGEM CARVE OUT A
POSITIVELY TILTED LONGWAVE TROUGH OVER THE CNTRL PLAINS INTO THE MS
RIVER VALLEY.  THE GFS AND HPC GUIDANCE HAVE A NRN STREAM UPPER
LEVEL TROUGH PASSAGE...AND A STRONG LONG WAVE TROUGH OVER CNTRL-ERN
CANADA...THE GREAT LAKES REGION...AND THE NORTHEAST.  WE LEANED
CLOSER TO THE GFS/HPC GUIDANCE WITH A COLD FRONT AND UPPER LEVEL
TROUGH PASSAGE.  THIS COLD FRONT COULD GIVE THE REGION ITS FIRST
SHOT OF ARCTIC AIR FOR TUESDAY.  WE MUST EMPHASIZE THE LATTER
PORTION OF THE EXTENDED IS LOW CONFIDENCE AT THIS POINT.  THERE WILL
BE A SLIGHT TO LOW CHC OF RAIN OR SNOW SHOWERS DURING THIS TIME
PERIOD.

MONDAY NIGHT INTO TUESDAY...STRONG COLD AIR ADVECTION OCCURS VIA THE
GFS WITH H850 TEMPS POSSIBLY FALLING TO -20C TO -25C.  BLUSTERY
CONDITIONS WILL OCCUR IN THE WAKE OF THE FRONT.  ARCTIC HIGH
PRESSURE BUILDS IN FROM THE S-CNTRL ONTARIO.  MIN TEMPS WILL
GENERALLY BE IN THE TEENS TO NEAR 20F IN THE MID HUDSON VALLEY...AND
SINGLE NUMBERS OVER THE ADIRONDACK PARK.  MAX TEMPS WILL RANGE FROM
THE TEENS OVER THE SRN DACKS...20S FOR MOST OF THE REST OF THE
REGION...EXCEPT NEAR 30F AT KPOU /WHICH WOULD BE AN EARLY MAX TEMP/.
MEANWHILE...THE  ECMWF WOULD HAVE A MILDER S/SW FLOW OVER THE REGION
WITH POTENTIALLY COASTAL LOW FORMING NEAR NC COAST LATE TUE.  THE
ECMWF HAS NOT BEEN DOING VERY WELL OVER THE PAST MONTH OR SO WITH
COASTAL LOW DEVELOPMENT...WE WILL HAVE TO SEE IF ITS TRACK RECORD
CHANGES WITH THIS SYSTEM FOR THE MIDDLE OF NEXT WEEK.

TEMPS WILL STILL AVERAGE NEAR NORMAL...WITH PCPN LIKELY BELOW NORMAL
IN THE LONG TERM.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
IFR/LIFR CONDITIONS HAVE DEVELOPED AT KGFL AND KALB DUE TO
VERY HIGH LEVELS OF MOISTURE IN THE LOW LEVELS ALONG WITH
WINDS STILL BEING LIGHT...WITH CEILINGS 200-300 FT AGL AND
VISIBILITY DROPPING TO 2 MILES AT KGFL AND LESS THAN A MILE
AT KALB. SOME SLIGHT IMPROVEMENT MAY OCCUR AFTER 08Z WITH
WINDS TAKING A MORE WESTERLY DIRECTION AND INCREASING TO
AROUND 6 KNOTS WHICH WILL ENABLE SOME MIXING TO TAKE PLACE.
CONDITIONS SHOULD IMPROVE TO MVFR BY 10Z DUE TO LOW CLOUDS.
MORE SIGNIFICANT IMPROVEMENT WILL TAKE PLACE AFTER DAYBREAK
WITH VFR CONDITIONS BY 14Z ALTHOUGH CLOUD BASES WILL STILL
BE QUITE LOW AT 3500 FT AGL DUE TO MOISTURE BEING BROUGHT
DOWNWIND FROM LAKE ONTARIO AT LOW LEVELS. SOME LAKE EFFECT
SNOW SHOWERS MAY MAKE THEIR WAY AS FAR EAST AS THE HUDSON
VALLEY THIS AFTERNOON...SO WE HAVE A VCSH IN THE TAF FOR
KALB AND KGFL.

FARTHER SOUTH...AT KPOU...FLIGHT CONDITIONS WERE STILL VFR
AND ARE EXPECTED TO REMAIN SO WITH BRISK WESTERLY WINDS
RESULTING IN SOME SUBSIDENCE OFF THE CATSKILLS.

WINDS WILL BE A MAJOR CONSIDERATION TODAY...WITH WEST TO
NORTHWEST SUSTAINED WINDS INCREASING TO 10 TO 15 KNOTS WITH
GUSTS TO 30 KNOTS...ESPECIALLY ACROSS EXPOSED AREAS AND DOWN
THE MOHAWK VALLEY WHERE THE TERRAIN WILL TEND TO INCREASE
SPEEDS 4 TO 8 KNOTS. UNTIL THE WINDS ALOFT MIX DOWN TO THE
SURFACE THERE MAY BE LLWS AT KGFL AND KALB. THE WINDS ARE NOT
EXPECTED TO SUBSIDE UNTIL SEVERAL HOURS AFTER MIDNIGHT.

OUTLOOK...
TONIGHT...VFR...WINDS DIMINISHING AFTER 06Z.
THU...VFR...NO SIG WX.
FRI...VFR/MVFR...CHC -SHSN/-SHRA.
SAT-SUN...VFR...SLIGHT CHC -SHSN/-SHRA.

&&

.HYDROLOGY...
WHILE A SOAKING RAIN OF A HALF INCH TO AN INCH IS EXPECTED
THROUGH TONIGHT...IT IS NOT EXPECTED TO RESULT IN FLOODING. THE
RAIN WILL MIX WITH AND CHANGE TO SNOW WELL NORTH AND WEST OF THE
ALBANY AREA. HEAVIEST RAINFALL AMOUNTS ARE EXPECTED IN THE MID
HUDSON REGION OF NEW YORK AND OVER THE HOUSATONIC VALLEY AND
LITCHFIELD HILLS OF CONNECTICUT. MODEST RISES MAY BE EXPECTED ON
THE RIVERS AND STREAMS IN THIS AREA...BUT THE RAIN IS NOT EXPECTED
TO BE HEAVY ENOUGH TO BRING RIVERS UP TO FLOOD.

DRY WEATHER ON THURSDAY WILL ALLOW RIVERS AND STREAMS TO RECEDE.
A SERIES OF CLIPPER TYPE LOWS OVER THE NEW YEARS WEEKEND WILL HAVE
LITTLE EFFECT ON THE RIVERS SINCE MOISTURE WILL BE LACKING WITH THEM.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NYZ032-033.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...RCK
NEAR TERM...BGM/11/NAS
SHORT TERM...NAS
LONG TERM...WASULA
AVIATION...RCK
HYDROLOGY...RCK
Hazardous weather outlook, Dec 27, 4:47 PM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EST TUE DEC 27 2011

CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-281100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
447 PM EST TUE DEC 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEST TO NORTHWEST WINDS WILL BECOME STRONG AND GUSTY WEDNESDAY...
WITH GUSTS OF 40 TO 45 MPH. IF LATER FORECASTS INDICATE THAT THE
WINDS MAY BE STRONGER THAN CURRENTLY FORECAST...THEN A WIND
ADVISORY WOULD BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-281100-
NORTHERN HERKIMER-HAMILTON-
447 PM EST TUE DEC 27 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ALSO...WEST TO NORTHWEST WINDS WILL BECOME STRONG AND GUSTY
WEDNESDAY... WITH GUSTS OF 40 TO 45 MPH. IF LATER FORECASTS
INDICATE THAT THE WINDS MAY BE STRONGER THAN CURRENTLY
FORECAST...THEN A WIND ADVISORY WOULD BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT SNOWFALL AMOUNTS OF 2 INCHES OR GREATER.

Nearby

Wind Advisories in New York, 2011Wind Advisories in Vermont, 2011Wind Advisories in Massachusetts, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.